Alert archive / California / Wind Advisories in 2016

Wind Advisory 27, NWS Hanford, CA

September 3, 2016

NWS Hanford, CA issued this wind advisory at Sep 3, 2016, 7:05 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2016, 7:05 PM PDT (02:05 UTC)
Expired
Sep 4, 2016, 12:00 AM PDT
In force
5 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

548 
WWUS76 KHNX 040205
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
705 PM PDT SAT SEP 3 2016


CAZ089-091-040700-
/O.NEW.KHNX.WI.Y.0027.160904T0205Z-160904T0700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
705 PM PDT SAT SEP 3 2016

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS EVENING THEN BEGIN
  TO TAPER OFF BY MIDNIGHT.

* WINDS...WESTERLY WINDS WILL GUST AROUND 25 TO 35 MPH

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING HAZARDOUS THROUGH COASTAL
  PASSES AND ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY...INCLUDING
  THE INTERSTATE 5 CORRIDOR. VISIBILITY MAY BE SHARPLY REDUCED IN
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Sep 3, 12:03 PM PDT, 7 hours 2 minutes earlier.

Area forecast discussion, Sep 3, 12:03 PM PDT, 7 hours 2 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
1203 PM PDT SAT SEP 3 2016

.SYNOPSIS...
Dry weather is expected across the central California interior for
the next several days. Temperatures will trend much cooler this
weekend, then warm to seasonable levels by the middle of next week.

&&

.DISCUSSION...The region will be dominated by an upper trough for
the most of the forecast. This trough has help usher in a cold
front across the area today, which will keep temps down. Tomorrow
the area can expect slightly cooler temperatures, as another vort
lobe pushes through the mean flow. Starting Monday as that vort
lobe exits the region the main trough will begin to flatten out.
This will allow temperatures to rebound to near normal by weeks
end.

The forecast will remain dry, even with the aforementioned trough, vort
lobe, and tropical development near the Southern Tip of Baja.
Given the current track expected for the tropical system and the
over upper level flow pattern, not much is expected with this
system outside of increased cloud cover across the forecast area.

&&

.AVIATION...
VFR conditions will prevail over the central CA interior during the
next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...Meadows
avn/fw...BSO
synopsis...Andersen

weather.gov/hanford

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.